Alert archive / Missouri / Flash Flood Warnings in 2007

Flash Flood Warning 48, NWS Springfield, MO

May 11, 2007Douglas County, Ozark County, Taney County, Missouri

NWS Springfield, MO issued this flash flood warning at May 11, 2007, 5:36 PM CDT for Douglas County, Ozark County, Taney County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2007, 5:36 PM CDT (22:36 UTC)
Expired
May 11, 2007, 11:30 PM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text
Flood severity
None

Counties Douglas County, MO, Ozark County, MO, Taney County, MO

The radar

The Springfield radar (KSGF), 87 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
100 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
856 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 112238
FFWSGF
MOC067-153-213-120430-
/X.NEW.KSGF.FF.W.0048.070511T2236Z-070512T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
536 PM CDT FRI MAY 11 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN OZARK COUNTY IN SOUTHWEST MISSOURI...
  SOUTHEAST TANEY COUNTY IN SOUTHWEST MISSOURI...
  CENTRAL DOUGLAS COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 1130 PM CDT.

* AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE   
  WARNED AREA. ONE TO THREE INCHES OF RAIN HAS FALLEN OVER PORTIONS 
  OF THE WARNED AREA WITH ONE TO TWO ADDITIONAL INCHES POSSIBLE. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO   
  OCCUR MAINLY ALONG SMALL STREAMS AND LOW WATER CROSSINGS. SOME 
  LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE THE PROTEM 
  AND SQUIRES AREAS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3705 9227 3706 9261 3650 9303 3649 9266

$$

FOSTER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 11, 2:15 PM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, May 11, 2:15 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
215 PM CDT FRI MAY 11 2007

.DISCUSSION...

SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...

SCATTERED THUNDERSTORMS BEGAN TO REFIRE ALONG REMNANT SURFACE
BOUNDARIES ACROSS CENTRAL AND SOUTHERN MISSOURI LATE THIS MORNING
AND CONTINUE THIS AFTERNOON.  SIMILAR TO YESTERDAY...THE STORMS WILL
CONTINUE TO BE EFFICIENT RAIN PRODUCERS AND SLOW MOVING TO THE
SOUTH.  STORM OUTFLOWS WILL AGAIN LIKELY PRODUCE ADDITIONAL
CONVECTION THROUGH SUNSET WHICH COULD LEAD TO MORE FLASH FLOODING IF
THE STORMS TRAIN ACROSS THE SAME LOCATIONS.

SHEAR AXIS SHOULD SLIDE TO THE SOUTH OF THE AREA TONIGHT WITH UPPER
RIDGING MOVING INTO THE AREA FOR THE WEEKEND.  THIS SHOULD KEEP THE
STORMS SUPPRESSED TO THE SOUTH OF THE CWA.

LOOKING FOR TEMPERATURES IN THE MID 80S BOTH SATURDAY AND SUNDAY
WITH DEWPOINTS REMAINING IN THE UPPER 50S TO LOW 60S ACROSS THE
CWA.  LOWS WILL LIKELY REMAIN THE UPPER 50S TO LOWER 60S THROUGH THE
SHORT TERM.

LONG TERM (MONDAY THROUGH FRIDAY)...

THE PERIOD WILL BEGIN ON THE WARM SIDE WITH AN UPPER LEVEL RIDGE
FROM THE SOUTHERN PLAINS INTO THE WESTERN GREAT LAKES REGION.  AN
UPPER LEVEL SHORTWAVE WILL DROP SOUTHEAST OUT OF CANADA...BREAKING
DOWN THE RIDGE ON MONDAY NIGHT AND SENDING A SURFACE COLD FRONT
THROUGH THE CWA ON TUESDAY.  SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE ON TUESDAY AND TUESDAY NIGHT WITH THIS FEATURE.  COOLER AIR
WILL MOVE IN BEHIND THE FRONT FOR WEDNESDAY AND THURSDAY WITH DRY
CONDITIONS FOR THE REMAINDER OF THE EXTENDED PERIOD.

LINDENBERG

&&

.AVIATION...
FOR THE 18Z TAFS...SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE
THROUGH SUNSET AT BOTH JLN/SGF.  WHILE PREDOMINANT CEILINGS WILL
REMAIN VFR...THUNDERSTORMS WILL DROP CEILINGS TO AROUND 2500 FEET
AND LIMIT VISIBILITIES INTO THE 3 TO 4 MILE RANGE.  LIGHT WIND AND
MOIST BOUNDARY LAYER TONIGHT WILL LIKELY PROMOTE MVFR FOG DEVELOPING
BETWEEN MIDNIGHT AND 6 AM AT BOTH JLN/SGF.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

&&

WFO SGF
Hazardous weather outlook, May 11, 12:15 PM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1215 PM CDT FRI MAY 11 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1215 PM CDT FRI MAY 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING
  ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS.  INSTABILITY
  WILL CONTINUE TO INCREASE THIS AFTERNOON ACROSS THE AREA
  ALLOWING THE THUNDERSTORMS TO DEVELOP.  SIMILAR TO THE
  PAST SEVERAL DAYS...THESE STORMS WILL BE VERY EFFICIENT
  RAIN PRODUCERS AND SLOW MOVERS WHICH COULD LEAD TO
  ADDITIONAL FLASH FLOODING.  THIS WILL BE ESPECIALLY TRUE
  IN LOCATIONS WHICH HAVE RECEIVED HEAVY RAINFALL THROUGHOUT
  THE WEEK.

  A FEW OF THE STRONGER STORMS COULD PRODUCE UP TO NICKEL SIZE
  HAIL AND WIND GUSTS OF 30 TO 40 MPH.

  STORMS SHOULD BEGIN TO DIMINISH AFTER SUNSET WITH THE LOSS OF
  DAYTIME HEATING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND TUESDAY
  NIGHT...AS A COLD FRONT PASSES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. HOWEVER
  SPOTTERS AND EMERGENCY MANAGEMENT ARE ENCOURAGED TO RELAY REPORTS
  OF FLOODING TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD
  MISSOURI.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

In the hours before

Local storm report, May 11, 12:17 PM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1217 PM CDT FRI MAY 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     FLASH FLOOD      2 W ELDON               38.35N 92.62W
05/10/2007                   MILLER             MO   EMERGENCY MNGR

            FLASH FLOODING AT INTERSECTION OF HIGHWAY 52 AND Y
            HIGHWAY

0150 PM     HEAVY RAIN       2 N VIENNA              38.22N 91.95W
05/10/2007  M1.63 INCH       MARIES             MO   CO-OP OBSERVER

            1.63 INCHES IN 45 MINUTES.

0220 PM     FLOOD            4 S NEVADA              37.78N 94.35W
05/10/2007                   VERNON             MO   LAW ENFORCEMENT

            INTERSECTION OF BB AND STOCKADE REMAINS CLOSED DUE TO
            FLOODING.

0223 PM     FLOOD            FORT SCOTT              37.84N 94.71W
05/10/2007                   BOURBON            KS   LAW ENFORCEMENT

            LITTLE OSAGE RIVER CONTINUES TO FLOW OVER 7 HIGHWAY
            BETWEEN HIGHWAY 31 AND HARDING ROAD. ROAD STILL CLOSED.

0223 PM     FLOOD            XENIA                   38.00N 94.99W
05/10/2007                   BOURBON            KS   LAW ENFORCEMENT

            PORTIONS OF 65 HIGHWAY NEAR TOWN OF XENIA STILL CLOSED
            DUE TO WATER OVER ROADWAY.

0228 PM     FLASH FLOOD      2 S DIXON               37.96N 92.09W
05/10/2007                   PULASKI            MO   TRAINED SPOTTER

            5 INCHES OF WATER FLOWING OVER O HIGHWAY AT JONES CREEK.

0230 PM     FLASH FLOOD      1 S EDGAR SPRINGS       37.69N 91.87W
05/10/2007                   PHELPS             MO   PUBLIC

            WATER ACROSS HIGHWAY 63 AT H HIGHWAY.

0235 PM     FLASH FLOOD      EDGAR SPRINGS           37.70N 91.87W
05/10/2007                   PHELPS             MO   POST OFFICE

            WATER ACROSS HIGHWAY 63. THE COUNTY ROAD DEPARTMENT
            ESTIMATED 2.50 INCHES OF RAIN FELL IN ONE HOUR.

0300 PM     FLASH FLOOD      3 NW VIENNA             38.22N 91.99W
05/10/2007                   MARIES             MO   CO-OP OBSERVER

            A FEW LOW WATER CROSSINGS ALONG THE BIG MARIES CREEK WERE
            FLOODED...LASTING 2-3 HOURS.

0305 PM     FLASH FLOOD      CAMDENTON               38.01N 92.74W
05/10/2007                   CAMDEN             MO   LAW ENFORCEMENT

            SEVERAL LOW WATER CROSSINGS THROUGHOUT CAMDEN COUNTY HAVE
            WATER FLOWING OVER THEM. A FEW OF THE LOW WATER CROSSINGS
            ARE BLOCKED BY DEBRIS.

0312 PM     FUNNEL CLOUD     10 SW ANDERSON          36.55N 94.57W
05/10/2007                   MCDONALD           MO   LAW ENFORCEMENT

0410 PM     HAIL             4 S JERICO SPRINGS      37.56N 94.01W
05/10/2007  E0.88 INCH       DADE               MO   CO-OP OBSERVER

            DIME TO NICKLE HAIL ALONG WITH 0.80 INCHES OF RAIN.

0418 PM     FLASH FLOOD      5 SW GRAVOIS MILLS      38.26N 92.89W
05/10/2007                   MORGAN             MO   LAW ENFORCEMENT

            PROCTOR AND CODY ROADS NEAR IVY BEND WERE FLOODED AND
            IMPASSABLE. LITTLE PROCTOR CREEK FIVE MILES SOUTHWEST OF
            GRAVOIS MILLS WHICH IS NORMALLY DRY ROSE 4 TO 6 FEET IN
            20 MINUTES.

0430 PM     FLASH FLOOD      SHERMAN                 37.26N 95.06W
05/10/2007                   CHEROKEE           KS   EMERGENCY MNGR

            FLOODING OF COUNTY ROADS IN NORTHWEST CHEROKEE COUNTY
            BETWEEN SHERMAN AND SCAMMON.

0450 PM     FLASH FLOOD      PITTSBURG               37.41N 94.70W
05/10/2007                   CRAWFORD           KS   LAW ENFORCEMENT

            ROADS FLOODED IN PITTSBURG AREA INCLUDING AT INTERSECTION
            OF COUNTY ROADS 560 AND 210.

0512 PM     FLASH FLOOD      NEOSHO                  36.87N 94.37W
05/10/2007                   NEWTON             MO   LAW ENFORCEMENT

            ROUTE D CLOSED DUE TO HIGH WATER. MCCORD STREET IN TOWN
            CLOSED AS WELL.

0520 PM     FLASH FLOOD      NEOSHO                  36.87N 94.37W
05/10/2007                   NEWTON             MO   LAW ENFORCEMENT

            FLASH FLOODING OCCURING IN NEOSHO INCLUDING ON HIGHWAY D
            NEAR CROWDER COLLEGE.

0545 PM     FLASH FLOOD      1 W MINDENMINES         37.47N 94.61W
05/10/2007                   BARTON             MO   TRAINED SPOTTER

            WATER UP TO ROAD SURFACE ON BOTH SIDES OF HWY 160. ALL
            DIRT ROADS OFF HWY 160 FLOODED

0610 PM     FLASH FLOOD      PLEASANT HOPE           37.46N 93.27W
05/10/2007                   POLK               MO   AMATEUR RADIO

            4 INCHES OF FLOODING ON HWY H NEAR PLEASANT HOPE.

0610 PM     FLASH FLOOD      MORRISVILLE             37.48N 93.43W
05/10/2007                   POLK               MO   AMATEUR RADIO

            HIGHWAY 215 NEAR MORRISVILLE FLOODED WITH 6 TO 8 INCHES
            OF WATER.

0610 PM     FLASH FLOOD      STOTTS CITY             37.10N 93.95W
05/10/2007                   LAWRENCE           MO   EMERGENCY MNGR

            HIGHWAY 97 CLOSED DUE TO FLASH FLOODING

0620 PM     HAIL             SPRINGFIELD             37.20N 93.29W
05/10/2007  E0.75 INCH       GREENE             MO   LAW ENFORCEMENT

            DIME TO PENNY SIZE HAIL AT THE INTERSECTION OF KEARNEY
            AND FULBRIGHT.

0620 PM     FLASH FLOOD      3 NE WEAUBLEAU          37.92N 93.50W
05/10/2007                   HICKORY            MO   LAW ENFORCEMENT

            WATER FLOWING OVER SOME ROADWAYS IN WESTERN PORTIONS OF
            HICKORY COUNTY.

0621 PM     FLASH FLOOD      SPRINGFIELD             37.20N 93.29W
05/10/2007                   GREENE             MO   PUBLIC

            PUBLIC REPORTED 10 TO 12 INCHES OF WATER OVER ROADS IN
            DOWNTOWN SPRINGFIELD.

0630 PM     FLASH FLOOD      SPRINGFIELD             37.20N 93.29W
05/10/2007                   GREENE             MO   TRAINED SPOTTER

            FLASH FLOODING ALONG 1400 BLOCK OF NORTH FRISCO IN
            SPRINGFIELD

0645 PM     FLASH FLOOD      LAMAR                   37.49N 94.28W
05/10/2007                   BARTON             MO   CO-OP OBSERVER

            COOP OBSERVER IN LAMAR REPORTS 0.85 INCHES OF RAIN. MUDDY
            CREEK IN LAMAR OVERFLOWING BANKS

0646 PM     HEAVY RAIN       1 NE SPRINGFIELD        37.21N 93.27W
05/10/2007  E1.55 INCH       GREENE             MO   PUBLIC

            SOUTH OF INTERSTATE 44 ON KERNY STREET IN NORTHERN PART
            OF TOWN. ONE HOUR RAINFALL TOTAL.

0710 PM     FLASH FLOOD      PLEASANT HOPE           37.46N 93.27W
05/10/2007                   POLK               MO   LAW ENFORCEMENT

            HIGHWAY H SOUTH OF PLEASANT HOPE FLOODED. ONE HOUSE AND
            MULTIPLE TRAILER HOUSES FLOODED.

0724 PM     HEAVY RAIN       CARTHAGE                37.18N 94.31W
05/10/2007  M1.19 INCH       JASPER             MO   CO-OP OBSERVER

            AS OF 7 PM.

0730 PM     FLASH FLOOD      7 S MARSHFIELD          37.24N 92.91W
05/10/2007                   WEBSTER            MO   LAW ENFORCEMENT

            INTERSECTION OF HIGHWAYS A AND FF FLOODED.

0845 PM     FLASH FLOOD      KISSEE MILLS            36.68N 93.05W
05/10/2007                   TANEY              MO   LAW ENFORCEMENT

            HIGHWAY 160 EAST OF KISSEE MILLS AND BARKER HOLE ROAD
            BOTH FLOODED.

0905 PM     FLASH FLOOD      SPRINGFIELD             37.20N 93.29W
05/10/2007                   GREENE             MO   LAW ENFORCEMENT

            INTERSECTIONS OF DIVISION AND SHERMAN AS WELL AS MOUNT
            VERNON AND NEW WERE FLOODED. 1800 WEST KEARNEY ALSO
            FLOODED.

1200 AM     FLASH FLOOD      7 W AVA                 36.95N 92.79W
05/11/2007                   DOUGLAS            MO   LAW ENFORCEMENT

            ROUTE Y LOW WATER CROSSING OVER THE COWSKIN CREEK REMAINS
            FLOODED. CONDITIONS IMPROVING.

&&

HATCH
Special weather statement, May 11, 5:19 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
519 PM CDT FRI MAY 11 2007

MOZ104-112300-
TANEY-
519 PM CDT FRI MAY 11 2007

...SIGNIFICANT WEATHER ALERT FOR SOUTHEAST TANEY COUNTY UNTIL 600 PM
CDT...

AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF DIAMOND CITY...OR 17 MILES
SOUTHEAST OF FORSYTH...AND MOVING SOUTHWEST AT 15 MPH.

WINDS AROUND 50 MPH AND SMALL HAIL ARE EXPECTED WITH THIS STORM.

FOSTER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:24 PM CDTFlash Flood WarningSGFHowell, Oregon, Shannon6 hr
May 10, 7:35 PM CDTFlash Flood WarningSGFDouglas, Ozark, Taney6 hr
May 11, 2:56 AM CDTDense Fog AdvisorySGFBarry, Barton, Benton, Camden, Cedar, Christian and 25 more7 hr
May 11, 2:31 PM CDTFlash Flood WarningSGFBarry6 hr

Nearby

Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.